Alert archive / California / Wind Advisories in 2014
Wind Advisory 19, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 15, 2014, 12:05 PM PDT for 4 counties in California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 12:05 PM PDT (19:05 UTC)
- Expired
- Mar 15, 2014, 5:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166 WWUS76 KSGX 151905 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1205 PM PDT SAT MAR 15 2014 ...GUSTY NORTH TO NORTHEAST WINDS CONTINUING THIS AFTERNOON IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE GUSTY NORTH TO NORTHEAST WINDS THIS AFTERNOON NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS. CAZ042-048-055-057-160000- /O.EXP.KSGX.WI.Y.0018.000000T0000Z-140315T1900Z/ /O.NEW.KSGX.WI.Y.0019.140315T1905Z-140316T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1205 PM PDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE AT TIMES. * LOCATION...NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND SAN BERNARDINO COUNTY MOUNTAINS AND BELOW THE CAJON PASS. * TIMING...CONTINUING THIS AFTERNOON...WEAKENING DURING THE EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. * REPORTS...FREMONT CANYON IN THE SANTA ANA MOUNTAINS REPORTED WIND GUSTS TO 47 MPH IN THE LAST HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 9:00 AM PDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 15, 9:00 AM PDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT SAT MAR 15 2014
.SYNOPSIS...
SUNNY AND WARM TODAY WITH ONLY PATCHY LOW CLOUDS AND FOG IN THE
COASTAL AREAS THIS MORNING. THE LOW CLOUDS AND FOG WILL BURN OFF BY
LATE THIS MORNING. GUSTY NORTHEAST WINDS HAVE BEGUN TO DEVELOP NEAR
THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND THE SAN
BERNARDINO COUNTY MOUNTAINS...BUT WILL WEAKEN THIS AFTERNOON. SUNNY
AND WARM AGAIN ON SUNDAY WITH WEAK OFFSHORE BREEZES. ONSHORE FLOW
WILL RETURN FOR LATE MONDAY WITH COOLING...A RETURN OF COASTAL LOW
CLOUDS AND FOG...AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS.
FOR THE REST OF NEXT WEEK...PERIODS OF WEAKER ONSHORE AND OFFSHORE
FLOW WILL ALTERNATE WITH TEMPERATURES SLIGHTLY ABOVE SEASONAL
AVERAGES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE MORNING SOUNDING SHOWS THE MARINE LAYER ABOUT 1300 FT DEEP.
AREAS OF LOW CLOUDS AND FOG THAT MOVED INTO THE COASTAL AREAS AND
SAN DIEGO COUNTY VALLEYS IS NOW BURNING OFF AND SHOULD BE GONE BY 10
AM AS DRY OFFSHORE FLOW STRENGTHENS. SFC PRESSURE GRADIENTS ARE
OFFSHORE TO THE NORTH AND ONSHORE TO THE EAST WITH -6.9 MB SAN-TPH
AND +2.6 MB SAN-IPL.
SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE OFFSHORE
PRESSURE GRADIENTS AND GUSTY NORTH TO NORTHEAST WINDS NEAR THE
COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS AND THE SAN BERNARDINO
COUNTY MOUNTAINS THIS MORNING...AIDED BY NE WINDS ALOFT BEHIND A
SHORTWAVE TROUGH MOVING EASTWARD THROUGH ARIZONA. ISOLATED GUSTS TO
50 MPH ARE POSSIBLE IN THE MOST WIND-PRONE LOCATIONS. TEMPS WILL
INCREASE ACROSS THE REGION TODAY AS AN UPPER LEVEL RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE WEST. THE OFFSHORE FLOW WILL DECREASE
THIS AFTERNOON AS SFC PRESSURE GRADIENTS WEAKEN. TEMPS WILL CONTINUE
TO INCREASE THROUGH SUN AND THE MARINE LAYER BECOME SHALLOWER AS THE
UPPER RIDGE BUILDS. LITTLE OR NO MARINE LAYER LOW CLOUDS AND FOG IS
EXPECTED TONIGHT...AND TEMPS ARE EXPECTED TO REACH THE UPPER 80S TO
AROUND 90 DEGREES ACROSS PORTIONS OF THE INLAND VALLEYS.
FOR LATE MONDAY AND EARLY TUESDAY...A LOW PRESSURE TROUGH MOVING
THROUGH THE PACIFIC NORTHWEST INTO THE GREAT BASIN AND CENTRAL
ROCKIES WILL WEAKEN THE UPPER LEVEL RIDGE AND PUSH THE SFC HIGH TO
THE SE...OUT OF THE GREAT BASIN. THIS WILL BRING INCREASING ONSHORE
FLOW WITH COOLER CONDITIONS...A RETURN OF COASTAL LOW CLOUDS AND
FOG...AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. WEST TO NW
WINDS OF 20-30 MPH WILL BE POSSIBLE WITH ISOLATED GUSTS NEAR 45 MPH
IN WIND-PRONE LOCATIONS. LOW CLOUDS AND FOG COULD SPREAD INLAND TO
THE COASTAL SLOPES LATE MONDAY NIGHT.
FOR THE REST OF NEXT WEEK...SHORTWAVES MOVING INLAND TO THE NORTH IN
WEST NORTHWEST FLOW ALOFT WILL ALTERNATE WEAKER ONSHORE AND OFFSHORE
FLOW WITH DAYTIME TEMPS SLIGHTLY ABOVE SEASONAL AVERAGES...LOCALLY
GUSTY NORTHEAST WINDS ON THE COASTAL FOOTHILLS AT TIMES...AND PATCHY
COASTAL LOW CLOUDS AND FOG AT TIMES.
&&
.AVIATION...
151530Z...COAST/VALLEYS...SCT STRATUS AOB 1000 FT MSL WILL CLEAR THE
COASTAL AREAS BY 17Z...LEAVING MOSTLY CLEAR SKIES WITH UNRESTRICTED
VIS THROUGH SUNDAY MORNING.
MTNS/DESERTS...AREAS OF N-NE WINDS GUSTING 25-35 KT ALONG THE
MOUNTAINS AND COASTAL FOOTHILLS THROUGH 16/00Z. LLWS AND MOD UDDFS
POSSIBLE OVER AND S/SW OF THE MTS DUE TO THESE WINDS...INCLUDING
VCNTY KONT AND KSNA. OFFSHORE WINDS WILL WEAKEN THIS AFTERNOON.
OTHERWISE...MOSTLY CLEAR WITH UNRESTRICTED VIS.
&&
.MARINE...
ANOTHER LONG PERIOD NW SWELL WILL ARRIVE IN THE COASTAL WATERS SUN
NIGHT AND PEAK ON MON AT 7-8 FT WITH A PERIOD OF 17 SECONDS. THIS
WILL RESULT IN ELEVATED SURF AT BEACHES SOUTH OF DEL MAR IN SAN
DIEGO COUNTY...AND NORTH OF HUNTINGTON BEACH IN ORANGE COUNTY. LOCAL
SETS OF 7 FEET OR MORE ARE POSSIBLE IN THESE AREAS MONDAY...BECOMING
MORE INTERMITTENT ON TUE. LARGE TIDAL SWINGS AND ELEVATED SURF WILL
CREATE STRONG RIP CURRENTS AS WELL. SURF AND SWELL WILL SUBSIDE
WED/THU. SEE CFWSGX FOR DETAILS ON THE BEACH HAZARDS STATEMENT IN
EFFECT THROUGH MON EVENING.
A REINFORCING...STEEP WESTERLY SWELL UP TO 8 FEET WILL ARRIVE IN THE
COASTAL WATERS MON NIGHT CONTINUING INTO TUE MORNING. COMBINED SEAS
OF AROUND TEN FEET ARE POSSIBLE...RESULTING IN VERY ROUGH SEAS AND
POTENTIALLY HAZARDOUS SMALL CRAFT CONDITIONS.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT FROM 10 AM PDT THIS MORNING THROUGH
MONDAY EVENING FOR THE BEACHES IN THE ORANGE COUNTY COASTAL
AREAS...SAN DIEGO COUNTY COASTAL AREAS.
WIND ADVISORY FROM 6 AM THIS MORNING TO NOON PDT TODAY FOR THE
ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SANTA ANA MOUNTAINS AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...TSIn the hours before
Local storm report, Mar 15, 10:55 AM PDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1055 AM PDT SAT MAR 15 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST 8 N PORTOLA HILLS 33.80N 117.62W
03/15/2014 M49 MPH ORANGE CA MESONET
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Mar 15, 10:56 AM PDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1056 AM PDT SAT MAR 15 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND GST 8 N PORTOLA HILLS 33.80N 117.62W
03/15/2014 M65 MPH ORANGE CA PUBLIC
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Mar 15, 10:59 AM PDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1059 AM PDT SAT MAR 15 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM NON-TSTM WND GST 6 ENE TUSTIN FOOTHILLS 33.81N 117.71W
03/15/2014 M54 MPH ORANGE CA MESONET
&&
NWS SAN DIEGO CA
IRIS SYSTEMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:59 AM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 8 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.